MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52361
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure involving a severely calcified lesion in the iliac artery, via access in the femoral artery, an advance 35 lp low profile balloon catheter ruptured upon the first inflation.Another manufacturer's sheath was used during the procedure; however, the balloon was removed by itself, without the sheath.Another manufacturer's device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an interventional procedure involving a severely calcified lesion in the iliac artery, via access in the femoral artery, an advance 35 lp low profile balloon catheter ruptured upon the first inflation.Another manufacturer's sheath was used during the procedure; however, the balloon was removed by itself, without the sheath.Another manufacturer's device was used to complete the procedure.Investigation ¿ evaluation.A document-based investigation was performed, including a review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device history record found no non-conformances related to the reported failure mode.Although there has been one other lot related complaint received from the field for the same failure mode, in this incident the failure is believed to be caused by the severely calcified patient anatomy.There is no evidence that the complaint device was manufactured out of specification.Adequate inspection activities have been established and there is objective evidence that the dhr was fully executed; therefore, it was concluded that there is no evidence that non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) warns, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ cook has concluded that patient anatomy likely contributed to this incident, as the lesion was reportedly severely calcified.The risk analysis for the failure mode was reviewed and it was determined that no further action is required.The appropriate personnel will be notified, and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11640784
Report Number1820334-2021-01106
Device Sequence Number2987600
Product Code DQY
UDI-Device Identifier10827002523613
UDI-Public(01)10827002523613(17)230806(10)13351987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberG52361
Device Catalogue NumberPTA5-35-80-8-8.0
Device Lot Number13351987
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR TERUMO DESTINATION